Alert archive / Kansas / Special Weather Statements in 2007

Special Weather Statement, NWS Dodge City, KS

May 6, 2007Stafford County, Kansas

NWS Dodge City, KS issued this special weather statement at May 6, 2007, 4:13 PM CDT for Stafford County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2007, 4:13 PM CDT (21:13 UTC)
Expired
May 6, 2007, 5:15 PM CDT
In force
62 min
Issued by
NWS Dodge City, KS

County Stafford County, KS

The radar

The Dodge City radar (KDDC), 103 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2141 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-103 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KDDC 062114
SPSDDC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
413 PM CDT SUN MAY 6 2007

KSZ066-062215-
STAFFORD-
413 PM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ADVISORY FOR STAFFORD COUNTY...

AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS FROM NORTH OF SEWARD TO NEAR BYERS...
MOVING NORTH AT 55 MPH.

NICKEL SIZE HAIL...TORRENTIAL RAIN AND WINDS AROUND 50 MPH ARE
POSSIBLE WITH THIS STORM.  

REMEMBER...NEVER DRIVE INTO WATER OVER A ROAD.  TURN AROUND...DONT
DROWN

LAT...LON 3784 9900 3785 9854 3823 9852 3824 9891
      3799 9888 3798 9901

$$

BURKE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at May 6, 3:14 PM CDT, 59 minutes earlier.

Area forecast discussion, May 6, 3:14 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
314 PM CDT SUN MAY 6 2007

.DISCUSSION...

DAYS 1-2...

I HAD TO PRETTY MUCH GO WITH THE PREVIOUS FORECAST GRIDS GIVEN
SHORT TERM CONCERNS. I EXTENDED THE HIGH POPS AND SEVERE WORDING
IN THE GRIDS UNTIL 03Z TO BE CONSISTENT WITH TORNADO WATCH #246
AND CURRENT TRENDS. I MAY HAVE TO DO SOME MODIFICATIONS TO FLOOD
WATCH FOR OUR EASTERN COUNTIES IN A FEW HOURS. THE EASTERN HALF OF
THE CWA WILL AGAIN GET THE BRUNT OF THE STORMS AND OUR SOUTHEAST
COUNTIES HAVE THE GREATEST TORNADO THREAT. AFTER 1200 UTC MONDAY
JET STREAK AND ATTENDANT SURFACE LOW MOVE OFF TO THE NORTH-
NORTHEAST ALLOWING COOLER/MORE STABLE AIR TO SPREAD ACROSS THE
ENTIRE CWA. MOST OF THE SEVERE STORM THREAT SHOULD BE SOUTHEAST OF
MY CWA TOMORROW THROUGH TUESDAY.

DAYS 3-7...

TIME WAS LIMITED TO SPEND ON DAYS 3-7.  TROPICAL CONVECTIVE FORCING
REMAINS PERSISTENT AROUND 120E WHILE FLARE-UPS CONTINUE ACROSS THE
WEST CENTRAL AND SOUTH PACIFIC.  RECENT EXCITATION OF UPPER
TROPOSPHERIC SUBTROPICAL WESTERLY FLOW FROM BOTH EQUATORIAL AND
MIDLATITUDE SOURCES CONTRIBUTED THE CURRENT WESTERN USA TROUGH AND
VERY ACTIVE SEVERE LOCAL STORM REGIME ACROSS THE PLAINS.  THESE TYPE
OF CIRCULATION EVOLUTIONS HAVE BEEN OCCURRING EVERY 10-15 DAYS
SINCE LATE FEBRUARY.  THE WEATHER-CLIMATE SITUATION REMAINS IN A
GSDM STAGE 1 SITUATION WHILE VARIATIONS ORBIT FROM STAGE 4 TO
STAGE 2 WITHIN THAT BASE STATE.

AS MOST MODELS SHOW (NO PREFERENCE), A WEAK UPPER TROPOSPHERIC
CLOSED LOW WILL SHIFT EAST-NORTHEAST ACROSS THE CENTRAL AND SOUTHERN
PLAINS BY LATE NEXT WEEK.  THIS FEATURE IS THE REMNANTS OF WHAT WAS
THE DEEP WESTERN STATES TROUGH DEPLETED ENERGETICALLY BY THAT TIME.
THERE WILL BE ENOUGH MOISTURE WITH THIS SYSTEM TO PRODUCE WHAT
COULD BE A RESPECTABLE RAINFALL EVENT ACROSS THE CWA ON ABOUT
WEDNESDAY.  THUS I RAISED POPS A BIT FOR WEDNESDAY.  AFTERWARDS, A
DRY AND WARMER REGIME WILL RETURN TO THE CWA BY NEXT WEEKEND.  WITH
THE WESTERLIES SHIFTING NORTH, I THINK THERE WILL BE MORE TROUGHS TO
IMPACT THE WESTERN STATES LATER WEEK 2 INTO WEEK 3. OUR LOCAL WEEK
2 OUTLOOK WILL READ ABOVE NORMAL TEMPERATURES AND NEAR NORMAL
RAINFALL.

&&

.AVIATION...

MAIN CONCERN REMAINS THE THUNDERSTORMS ESPECIALLY FOR THE DDC AND
HYS TERMINALS.  MVFR CIGS AND POSSIBLY MUCH LOWER ARE PROBABLE IN
AND NEAR THE STORMS.  I THINK THE BEST OPPORTUNITY FOR THESE
THUNDERSTORMS WILL BE FROM 21-06Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  55  71  53  73 /  60  30  30  30
GCK  51  70  51  73 /  50  20  30  20
EHA  49  68  49  73 /  40  20  30  30
LBL  53  70  51  73 /  50  30  30  30
HYS  58  73  54  73 /  70  30  30  30
P28  63  74  59  75 /  70  40  40  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH MONDAY MORNING
FOR KSZ065-066-078>081-088-089.

&&

FN23/23/23
Hazardous weather outlook, May 6, 4:48 AM CDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
448 AM CDT SUN MAY 6 2007

KSZ030-031-043>046-063-064-076>078-086-087-071000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-HASKELL-GRAY-
FORD-SEWARD-MEADE-
448 AM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT OVER SOUTH CENTRAL KANSAS WILL SLOWLY SHIFT BACK TO
THE WEST TO A MEADE TO DODGE CITY AND WAKEENEY LINE BY AFTERNOON.
ANOTHER ROUND OF THUNDERSTORMS WILL LIKELY DEVELOP ALONG THIS
FRONTAL BOUNDARY...SOME POSSIBLY SEVERE WITH THE MAIN THREAT OF
LARGE HAIL...FROM THIS AFTERNOON AND INTO THE EVENING. ALSO HEAVY
RAINFALL COULD PRODUCE SOME FLOODING MAINLY IN EASTERN FORD COUNTY
WHERE THE PREVIOUS HEAVY RAINFALL OCCURRED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS WILL BE NEEDED LATE THIS AFTERNOON INTO THIS
EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ061-062-074-075-084-085-071000-
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
448 AM CDT SUN MAY 6 2007 /348 AM MDT SUN MAY 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND
TONIGHT...HOWEVER THE CHANCES OF SEVERE WEATHER WILL BE LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ065-066-079>081-088>090-071000-
PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
448 AM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS AND SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL LIKELY ERUPT DURING THE
AFTERNOON AND EVENING WITH THE POSSIBILITY OF LARGE HAIL AND
DAMAGING WINDS ALONG WITH A FEW TORNADOES. VERY HEAVY RAINFALL IS
ALSO POSSIBLE INTO THE EVENING WITH FLOODING. A FLOOD WATCH IS IN
EFFECT UNTIL 7 AM MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL LIKELY BE REQUIRED THIS AFTERNOON AND INTO THE
EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

In the hours before

Local storm report, May 6, 2:26 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
226 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             ASHLAND                 37.19N 99.77W
05/06/2007  E1.75 INCH       CLARK              KS   PUBLIC

0131 PM     HAIL             22 SE DODGE CITY        37.53N 99.73W
05/06/2007  E0.88 INCH       FORD               KS   PUBLIC

0135 PM     HAIL             19 SE DODGE CITY        37.56N 99.77W
05/06/2007  E0.88 INCH       FORD               KS   PUBLIC

&&

26
Local storm report, May 6, 2:53 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
253 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             GREENSBURG              37.61N 99.29W
05/06/2007  E1.50 INCH       KIOWA              KS   FIRE DEPT/RESCUE

            REPORT FROM EMERGENCY SERVICES COORDINATOR.

&&

GERARD
Local storm report, May 6, 3:04 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
304 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             4 W LIEBENTHAL          38.65N 99.39W
05/06/2007  E1.00 INCH       RUSH               KS   TRAINED SPOTTER

0245 PM     HAIL             1 E SCHOENCHEN          38.71N 99.31W
05/06/2007  E0.88 INCH       ELLIS              KS   TRAINED SPOTTER

            RELAYED BY THE ELLIS COUNTY EM

&&

UMSCHEID
Local storm report, May 6, 3:18 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
318 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     HAIL             5 WSW GRAY              38.12N 99.71W
05/06/2007  E1.00 INCH       HODGEMAN           KS   TRAINED SPOTTER

&&

26
Local storm report, May 6, 3:30 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
330 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             ALEXANDER               38.47N 99.55W
05/06/2007  E0.75 INCH       RUSH               KS   TRAINED SPOTTER

&&

UMSCHEID
Special weather statement, May 6, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
413 PM CDT SUN MAY 6 2007

KSZ066-062215-
STAFFORD-
413 PM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ADVISORY FOR STAFFORD COUNTY...

AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS FROM NORTH OF SEWARD TO NEAR BYERS...
MOVING NORTH AT 55 MPH.

NICKEL SIZE HAIL...TORRENTIAL RAIN AND WINDS AROUND 50 MPH ARE
POSSIBLE WITH THIS STORM.

REMEMBER...NEVER DRIVE INTO WATER OVER A ROAD.  TURN AROUND...DONT
DROWN

LAT...LON 3784 9900 3785 9854 3823 9852 3824 9891
      3799 9888 3798 9901

BURKE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:00 PM CDTTornado WarningDDCKiowa45 min
May 5, 7:09 PM CDTTornado WarningDDCKiowa36 min
May 5, 7:14 PM CDTTornado WarningDDCComanche16 min
May 5, 7:20 PM CDTSevere Thunderstorm WarningDDCFord30 min
May 5, 7:22 PM CDTSevere Thunderstorm WarningDDCClark38 min
May 5, 7:29 PM CDTSevere Thunderstorm WarningDDCEdwards, Pratt, Stafford5 min
May 5, 7:30 PM CDTTornado WarningDDCEdwards, Pratt, Stafford30 min
May 5, 7:31 PM CDTTornado WarningDDCEdwards, Pratt, Stafford29 min
May 5, 7:38 PM CDTSevere Thunderstorm WarningDDCEdwards52 min
May 5, 7:57 PM CDTTornado WarningDDCPawnee, Stafford33 min
May 5, 8:00 PM CDTSevere Thunderstorm WarningDDCClark, Ford45 min
May 5, 8:27 PM CDTTornado WarningDDCPawnee, Stafford38 min
May 5, 8:31 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa44 min
May 5, 8:37 PM CDTTornado WarningDDCKiowa23 min
May 5, 8:40 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa50 min
May 5, 8:48 PM CDTTornado WarningDDCEdwards, Kiowa27 min
May 5, 8:49 PM CDTSevere Thunderstorm WarningDDCClark, Ford41 min
May 5, 9:01 PM CDTTornado WarningDDCFord, Kiowa29 min
May 5, 9:10 PM CDTTornado WarningDDCEdwards, Pawnee, Stafford20 min
May 5, 9:26 PM CDTSevere Thunderstorm WarningDDCClark, Meade34 min
May 5, 9:28 PM CDTTornado WarningDDCPawnee, Stafford32 min
May 5, 9:34 PM CDTSevere Thunderstorm WarningDDCFord41 min
May 5, 9:45 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee45 min
May 5, 10:04 PM CDTSevere Thunderstorm WarningDDCClark, Ford41 min
May 5, 10:16 PM CDTSevere Thunderstorm WarningDDCFord44 min
May 5, 10:31 PM CDTSevere Thunderstorm WarningDDCClark, Edwards, Ford, Kiowa, Meade, Pawnee29 min
May 5, 11:00 PM CDTSevere Thunderstorm WarningDDCClark, Edwards, Ford, Kiowa, Meade, Pawnee45 min
May 6, 12:00 AM CDTSevere Thunderstorm WarningDDCFord, Kiowa30 min
May 6, 4:53 AM CDTFlood WatchDDCClark, Comanche, Edwards, Ford, Kiowa, Pawnee and 2 more19 hr
May 6, 9:53 AM CDTSpecial Weather StatementDDCBarber67 min
May 6, 10:48 AM CDTSevere Thunderstorm WarningDDCBarber57 min
May 6, 11:42 AM CDTSevere Thunderstorm WarningDDCBarber48 min
May 6, 12:43 PM CDTSevere Thunderstorm WarningDDCClark47 min
May 6, 1:28 PM CDTSevere Thunderstorm WarningDDCFord47 min
May 6, 1:33 PM CDTSevere Thunderstorm WarningDDCHodgeman42 min
May 6, 1:50 PM CDTSevere Thunderstorm WarningDDCComanche40 min
May 6, 2:06 PM CDTSevere Thunderstorm WarningDDCNess, Rush39 min
May 6, 2:10 PM CDTSpecial Weather StatementDDCEllis50 min
May 6, 2:11 PM CDTSpecial Weather StatementDDCHodgeman49 min
May 6, 2:17 PM CDTSpecial Weather StatementDDCKiowa58 min
May 6, 2:19 PM CDTSpecial Weather StatementDDCClark56 min
May 6, 2:34 PM CDTSevere Thunderstorm WarningDDCKiowa41 min
May 6, 2:54 PM CDTSevere Thunderstorm WarningDDCEdwards29 min
May 6, 3:10 PM CDTTornado WarningDDCComanche17 min
May 6, 4:17 PM CDTSpecial Weather StatementDDCBarber58 min
May 6, 4:21 PM CDTTornado WarningDDCBarber24 min
May 6, 4:45 PM CDTTornado WarningDDCBarber30 min
May 6, 4:56 PM CDTTornado WarningDDCPratt26 min

Nearby

Special Weather Statements in Kansas, 2007Every special weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.